# SDR ASOA01274

- Difficulty date: December 8, 2001
- Submitted: January 8, 2002
- Operation: Air carrier
- Aircraft: N500AS
- Make and model: Emb EMB-120ER
- Aircraft serial: 120272
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Odor
- Condition: Detected
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

FLT 4388 - CRUISE FLIGHT FROM ROA TO ATL, AFTER TURNING ON WINDSHIELD HEAT, REPORTED AN ELECTRICAL SMELL IN THE COCKPIT.  THE SMELL SEEMED TO GO AWAY WHEN THE WINDSHIELD HEAT WAS TURNED OFF.  THE CAPTAIN AGAIN TURNED THE WINDSHIELD HEAT ON.  A DEFINITE SMELL OF ELECTRIC SMOKE WAS COMING FROM THE OVERHEAD PANEL.  THE CAPTAIN THEN TURNED OFF THE WINDSHIELD HEAT AND LEFT IT OFF.  NO FURTHER SMELLS WERE NOTICED.  A/C LANDED SAFELY IN ATL.  MAINT DROPPED THE OVERHEAD PANEL AND INSPECTED THE WIRES AND SWITCHES.  NO DEFECTS NOTED.  MAINT RAN THE WINDSHIELD HEAT FOR APPROXIMATELY 10-15 MINUTES AND RECEIVED NO INDICATIONS OF SMOKE OR ELECTRICAL SMELLS.  THE PANEL WAS RESECURED.  AIRCRAFT RETURNED TO SERVICE.  (M)
